Alert archive / California / Small Craft Advisories in 2024
Small Craft Advisory 21, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Sep 9, 2024, 12:59 PM PDT. It took effect at Sep 9, 2024, 2:00 PM PDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2024, 12:59 PM PDT (19:59 UTC)
- In effect from
- Sep 9, 2024, 2:00 PM PDT
- Expired
- Sep 10, 2024, 11:00 PM PDT
- In force
- 33 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
383 WHUS76 KSGX 091959 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 1259 PM PDT Mon Sep 9 2024 PZZ775-101000- /O.NEW.KSGX.SC.Y.0021.240909T2100Z-240911T0600Z/ Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 1259 PM PDT Mon Sep 9 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts 20 to 30 kt, strongest near San Clemente Island, and steep seas 4 to 6 ft. * WHERE...Waters from San Mateo Point to the Mexican Border extending 30 to 60 nm out, including San Clemente Island. * WHEN...Until 11 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Gusty winds will mainly occur during the afternoon and early evening, with lighter winds overnight and in the morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
400 WHUS76 KSGX 100259 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 759 PM PDT Mon Sep 9 2024 PZZ775-110600- /O.CON.KSGX.SC.Y.0021.000000T0000Z-240911T0600Z/ Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 759 PM PDT Mon Sep 9 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 ft. Strongest gusts near San Clemente Island. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...Until 11 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Gusty winds will mainly occur during the afternoon and early evening, with lighter winds overnight and in the morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
289 WHUS76 KSGX 100906 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 206 AM PDT Tue Sep 10 2024 PZZ775-102100- /O.CON.KSGX.SC.Y.0021.000000T0000Z-240911T0600Z/ Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 206 AM PDT Tue Sep 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts to 25 kt. Strongest gusts near San Clemente Island. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...Until 11 PM PDT. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Gusty winds will mainly occur during the afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
390 WHUS76 KSGX 102027 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 127 PM PDT Tue Sep 10 2024 PZZ775-110600- /O.CON.KSGX.SC.Y.0021.000000T0000Z-240911T0600Z/ Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 127 PM PDT Tue Sep 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds up to 15 kt with gusts 20 to 25 kt. Strongest gusts near San Clemente Island. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...Until 11 PM PDT. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Gusty winds most likely this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 9, 9:45 AM PDT, 3 hours 14 minutes earlier.
Area forecast discussion, Sep 9, 9:45 AM PDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
945 AM PDT Mon Sep 9 2024
.SYNOPSIS...
Hot conditions continue across the area today with slight chances of
isolated showers and thunderstorms over the mountains today. Below
average high temperatures will return by Wednesday with below
average temperatures expected into early next week. Westerly winds
will increase Tuesday and Wednesday afternoons and evenings.
Strongest winds will be over the mountains into the deserts and
below passes. The marine layer is expected to deepen into the middle
to end of the week with low clouds reaching into the valleys by
Friday morning.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
High temperatures today are expected to be 5 to 10 degrees cooler
than yesterday for the coasts and western valleys. Temperatures in
the mountains and deserts will be 3 to 5 degrees warmer than
yesterday. A trough of low pressure is expected to move into the
Pacific Northwest from the Gulf of Alaska for the middle of the
week. That will bring below average temperatures to the area
starting Wednesday. Areas west of the mountains will benefit this
pattern change first with highs 5 to 10 degrees cooler on Tuesday
vs. Monday.
There is still some monsoonal moisture in place today, with
precipitable water values around 1.30 inches on the 12Z sounding at
KNKX this morning. There is still some instability, although less
than yesterday. There remains a capping inversion in the mid-levels
of the atmosphere which could delay or inhibit thunderstorm
development this afternoon. Current forecast maintains a 15 to 30
percent chance of thunderstorms developing. Main impacts will be
locally heavy rain and erratic winds where thunderstorms develop. Thunderstorms
are out of the forecast for the rest of the week as drier
northwesterly flow aloft.
With the return of onshore flow and the position of the trough,
westerly winds are expected to increase. Winds will be strongest
Tuesday and Wednesday afternoon and evening over the mountains
and into the deserts. Peak wind gusts will be 30 to 45 mph,
locally up to 50 mph through wind prone passes like the San
Gorgonio Pass.
The return of onshore flow is expected to deepen the marine layer
for the middle to end of the week. Low clouds and fog are expected
along the coast, with the potential for low cloud coverage to extend
well into the valleys for the latter half of the week. In addition
to the increase in cloud coverage, the troughing pattern and
increase in onshore flow will keep temperatures below normal across
the area. Below average temperatures are expected for Wednesday
through early next week. A weak troughing pattern will remain into
most of the weekend. Ensemble guidance is still struggling with what
will happen by Sunday onward, as an anomalously strong trough of low
pressure potentially digs into California. Uncertainty is high with
this, as some models depict this feature in different areas and at
varying strengths.
&&
.AVIATION...
091515Z...Smoke from the Line Fire will continue to impact areas
between Running Springs and Corona. This smoke layer should disperse
some over the day, but with hazy reduced vis 4-6SM. Pyrocumulus is
possible 18-00Z over the fire. In the mountains, cumulus clouds at
about 10000 feet MSL and a few CBs and TSRA are possible between 19-
01Z. Tops could rise to 50000 feet MSL and any TS could produce
cloud to ground lightning and gusty winds.
&&
.MARINE...
West to northwest winds with gusts near 20 kt expected around San
Clemente Island late today through late Tuesday. No hazardous marine
conditions are expected through Friday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory until 8 PM PDT this evening for Orange County
Coastal Areas-San Diego County Coastal Areas.
Excessive Heat Warning until 8 PM PDT this evening for Orange
County Inland Areas-San Bernardino and Riverside County
Valleys-The Inland Empire-San Diego County Valleys-Santa
Ana Mountains and Foothills.
PZ...None.
&&
PUBLIC...CO
AVIATION/MARINE...CSPIn the hours before
Local storm report, Sep 9, 9:08 AM PDT, 3 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
908 AM PDT Mon Sep 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Flood 4 N Riverside 34.04N 117.39W
09/08/2024 San Bernardino CA Trained Spotter
Flooding. Max Intense rainfall for well over
an hour, strong winds, and plenty of hail.
&&
AOTLocal storm report, Sep 9, 9:11 AM PDT, 3 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
911 AM PDT Mon Sep 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Non-Tstm Wnd Gst 3 ESE Perris 33.77N 117.18W
09/08/2024 M71 MPH Riverside CA Mesonet
Mesonet station SE943 Perris East (SCE943).
&&
AOTLocal storm report, Sep 9, 9:12 AM PDT, 3 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
912 AM PDT Mon Sep 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Tstm Wnd Gst 1 SW Perris 33.78N 117.24W
09/08/2024 M54 MPH Riverside CA Mesonet
Mesonet station SE912 Perris (SCE912).
&&
AOTLocal storm report, Sep 9, 9:13 AM PDT, 3 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
913 AM PDT Mon Sep 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM Tstm Wnd Gst 2 NW Rainbow 33.45N 117.17W
09/08/2024 M63 MPH Riverside CA Mesonet
Mesonet station 133SE Santa Margarita Res
(SCE1133).
&&
AOTLocal storm report, Sep 9, 9:14 AM PDT, 3 hours 45 minutes before
Preliminary Local Storm Report...Summary
National Weather Service San Diego CA
914 AM PDT Mon Sep 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM Flood 3 SW San Bernardino 34.06N 117.32W
09/08/2024 San Bernardino CA Law Enforcement
CalTrans Quick map report of flooding and
unable to unclog drain.
0515 PM Hail 1 W Menifee 33.68N 117.17W
09/08/2024 M0.75 Inch Riverside CA Public
Public reports picture of hail roughly penny
sized.
0442 PM Tstm Wnd Dmg Perris 33.79N 117.22W
09/08/2024 Riverside CA Public
CHP reports numerous trees down in Peris.
0434 PM Flood 2 S San Bernardino 34.07N 117.28W
09/08/2024 San Bernardino CA Law Enforcement
CalTrans Quick Map report of flooding on
portions of I-10 with blcokage in the slow
lane.
0430 PM Tstm Wnd Gst 3 ESE Perris 33.77N 117.18W
09/08/2024 M71 MPH Riverside CA Mesonet
Corrects previous non-tstm wnd gst report
from 3 ESE Perris. Mesonet station SE943
Perris East (SCE943).
0430 PM Tstm Wnd Gst 6 E Perris 33.80N 117.12W
09/08/2024 M50 MPH Riverside CA Mesonet
Mesonet station 500SE Nuevo East (SCE1500).
0430 PM Tstm Wnd Gst 1 SW Perris 33.78N 117.24W
09/08/2024 M54 MPH Riverside CA Mesonet
Mesonet station SE912 Perris (SCE912).
0428 PM Hail 3 SE Perris 33.76N 117.19W
09/08/2024 E1.00 Inch Riverside CA Public
Public reported quarter sized hail south of
Peris.
0421 PM Hail 2 SW Perris 33.77N 117.23W
09/08/2024 M0.25 Inch Riverside CA Public
0420 PM Tstm Wnd Gst 1 NNE Sun City 33.73N 117.19W
09/08/2024 M53 MPH Riverside CA Mesonet
Mesonet station 013SE Sun City (SCE1013).
0358 PM Hail 4 SW Wildomar 33.57N 117.31W
09/08/2024 E0.75 Inch Riverside CA Public
Report from mPING: Dime (0.75 in.).
0330 PM Flood 4 N Riverside 34.04N 117.39W
09/08/2024 San Bernardino CA Trained Spotter
Flooding. Max Intense rainfall for well over
an hour, strong winds, and plenty of hail.
0310 PM Tstm Wnd Gst 2 NW Rainbow 33.45N 117.17W
09/08/2024 M63 MPH Riverside CA Mesonet
Mesonet station 133SE Santa Margarita Res
(SCE1133).
0621 PM Wildfire 5 NNE Camp Pendleton 33.41N 117.37W
09/07/2024 San Diego CA Fire Dept/Rescue
On Camp Pendleton. Fire at least 500 acres
with potential for 1,000+ acres, no word on
any containment. High temperatures this
afternoon were near 100 degrees with winds
gusting up to 20mph.
0613 PM Wildfire 8 NE Campo 32.70N 116.36W
09/07/2024 San Diego CA Fire Dept/Rescue
Off Church Rd just off I-8 in the San Diego
Mountains. Burned 45 acres with forward
progress stopped and 25% containment.
Evacuation orders were issued but were
allowed to be lifted. High temperatures this
afternoon were near 100 degrees with max
wind gusts of 20mph out of the east.
0430 PM Extreme Heat 3 NE Anaheim 33.85N 117.88W
09/06/2024 M112 F Orange CA Broadcast Media
*** 1 FATAL, 1 INJ ***
A woman and her 3 year old daughter were
found unresponsive in a locked car where
they had been for at least two hours. The
child passed away shortly after arriving at
the hospital, though the cause of death has
not been determined. The woman is
recovering. The high temperature in Anaheim
was 112 that day, and authorities reported
it was 104 degrees when they responded to
the call.
&&
AOTThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 5:08 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
Nearby
Small Craft Advisories in California, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.